Mississippi, 2004Damaging Winds in Mississippi, July 4, 2004
July 4, 2004 · NWS MEG · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 8:55 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 4, 8:55 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
955 AM CDT SUN JUL 4 2004
.DISCUSSION...
AN MCS OVER N CNTRL AR IS CURRENTLY PROGRESSING SEWD. LATEST
SATELLITE AND RADAR TRENDS INDICATE THAT THIS COMPLEX HAS WEAKENED
SOMEWHAT IN THE PAST 2 HOURS. STILL SOME POTENTIAL THAT A SVR WIND
GUST COULD COME OUT OF IT AS IT APPROACHES THE WRN PART OF THE CWA.
THEREFORE...SVR WATCH #547 HAS BEEN ISSUED TO COVER THE SITUATION.
ADDITIONAL STORMS COULD DEVELOP ALONG THE MCS OUTFLOW BOUNDARY LATER
TODAY BUT UNCERTAIN OF THE EWD EXTENT. CURRENT FCST HAS ONLY 10-14
POPS E OF THE MS RVR AND MAY NEED TO BE INCREASEED BY A FEW NOTCHES
IF CONDITIONS WARRANT.
ANOTHER MCS IS POSSIBLE LATE TONIGHT FROM THE NW BUT UNCERTAIN ON
ITS SEWD EXTENT. THE REST OF THE FCST PERIOD WILL BE DOMINATED BY A
BROAD SUBTROPICAL HIGH OVER THE SE STATES AND FRONTAL BOUNDARIES
STALLING TO THE N OF THE CWA. THIS SHOULD PROVIDE TYPICAL SUMMERLIKE
WX WITH WARM AND HUMID CONDITIONS AND OFF AND ON CHCS OF SHWRS/TSTMS.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
SWC
Hazardous weather outlook, Jul 4, 10:55 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT SUN JUL 4 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1155 AM CDT SUN JUL 4 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THIS AFTERNOON.
A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD ACROSS THE
MID-SOUTH THIS AFTERNOON. SEVERAL OF THE STORMS WILL BE SEVERE WITH
DAMAGING STRAIGHT-LINE WINDS. LARGE HAIL IS ALSO POSSIBLE.
THE MOST FAVORABLE TIME PERIOD FOR SEVERE WEATHER IS FROM NOW
THROUGH 6 PM.
.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE TUESDAY THROUGH SATURDAY. HOWEVER...THE PROBABILITY OF
WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
In the hours before
Local storm report, Jul 4, 11:06 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG RAVENDEN 36.24N 91.25W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN
1120 AM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE
1130 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
BUSINESSES AND HOMES.
1140 AM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
07/04/2004 80 MPH LAWRENCE AR AMATEUR RADIO
1140 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR PUBLIC
FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD
&&
JFBLocal storm report, Jul 4, 11:23 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG RAVENDEN 36.24N 91.25W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN
1120 AM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE
1130 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
BUSINESSES AND HOMES.
1140 AM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
07/04/2004 80 MPH LAWRENCE AR AMATEUR RADIO
1140 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR PUBLIC
FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD
1200 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
MOBILE HOME PARK DAMAGED
1210 PM TSTM WND DMG MANILA 35.88N 90.16W
07/04/2004 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN REPORTED BY
MISSISSIPPI COUNTY SHERIFF
1215 PM TSTM WND DMG CORNING 36.41N 90.59W
07/04/2004 CLAY AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
POLICE DEPARTMENT
1215 PM TSTM WND GST WYNNE 35.23N 90.79W
07/04/2004 60 MPH CROSS AR AMATEUR RADIO
&&
JFBLocal storm report, Jul 4, 11:32 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG RAVENDEN 36.24N 91.25W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN
1120 AM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE
1120 AM TSTM WND DMG BIGGERS 36.33N 90.81W
07/04/2004 RANDOLPH AR EMERGENCY MNGR
ROOF BLOWN OFF OF A SCHOOL
1130 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
BUSINESSES AND HOMES.
1140 AM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
07/04/2004 80 MPH LAWRENCE AR AMATEUR RADIO
1140 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR PUBLIC
FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD
1200 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
MOBILE HOME PARK DAMAGED
1210 PM TSTM WND DMG MANILA 35.88N 90.16W
07/04/2004 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN REPORTED BY
MISSISSIPPI COUNTY SHERIFF
1215 PM TSTM WND DMG CORNING 36.41N 90.59W
07/04/2004 CLAY AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
POLICE DEPARTMENT
1215 PM TSTM WND GST WYNNE 35.23N 90.79W
07/04/2004 60 MPH CROSS AR AMATEUR RADIO
1228 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
07/04/2004 SHELBY TN TRAINED SPOTTER
65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
INTERSECTION OF HWY 385 AND HWY 51
&&
JFBLocal storm report, Jul 4, 11:58 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG RAVENDEN 36.24N 91.25W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN
1120 AM TSTM WND DMG BIGGERS 36.33N 90.81W
07/04/2004 RANDOLPH AR EMERGENCY MNGR
ROOF BLOWN OFF OF A SCHOOL
1120 AM TSTM WND DMG WALNUT RIDGE 36.07N 90.96W
07/04/2004 LAWRENCE AR LAW ENFORCEMENT
SEVERAL LARGE TREES DOWN AND POWER LINES DOWN COUNTYWIDE
1130 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
SEVERAL LARGE TREES DOWN. STRUCTURAL DAMAGE TO SOME
BUSINESSES AND HOMES.
1140 AM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
07/04/2004 80 MPH LAWRENCE AR AMATEUR RADIO
1140 AM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR PUBLIC
FIVE LARGE LIMBS DOWN IN RESIDENTIAL YARD
1200 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/04/2004 CRAIGHEAD AR TRAINED SPOTTER
MOBILE HOME PARK DAMAGED
1210 PM TSTM WND DMG MANILA 35.88N 90.16W
07/04/2004 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN REPORTED BY
MISSISSIPPI COUNTY SHERIFF
1215 PM TSTM WND GST WYNNE 35.23N 90.79W
07/04/2004 60 MPH CROSS AR AMATEUR RADIO
1215 PM TSTM WND DMG CORNING 36.41N 90.59W
07/04/2004 CLAY AR LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN REPORTED BY CORNING
POLICE DEPARTMENT
1228 PM TSTM WND DMG MILLINGTON 35.33N 89.89W
07/04/2004 SHELBY TN TRAINED SPOTTER
65 MPH WIND GUSTS WITH POWER LINES DOWN NEAR THE
INTERSECTION OF HWY 385 AND HWY 51
1235 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/04/2004 MISSISSIPPI AR AMATEUR RADIO
POWER LINES DOWN
1240 PM TSTM WND DMG 5 W MUNFORD 35.45N 89.89W
07/04/2004 TIPTON TN AMATEUR RADIO
TREES AND POWER LINES DOWN ON RAY BLUFF ROAD NEAR
DRUMMONDS
1245 PM TSTM WND DMG LAKELAND 35.24N 89.73W
07/04/2004 SHELBY TN AMATEUR RADIO
SEVERAL TREES DOWN NEAR CANADA RD AND OLD BROWNSVILLE RD.
A FEW TREES WERE 3-4 FEET IN DIAMETER.
&&
JFBThunderstorm Wind, De Soto
- When
- July 4, 12:05 PM CST to 12:10 PM CST
- Where
- De Soto County, Eudora
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.833, -90.150
Several trees were knocked down. One tree fell on a car killing the driver.
Thunderstorm Wind, De Soto
- When
- July 4, 12:15 PM CST to 12:25 PM CST
- Where
- De Soto County, Olive Branch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.967, -89.817
An apartment building was damaged.
Thunderstorm Wind, Alcorn
- When
- July 4, 1:10 PM CST to 1:15 PM CST
- Where
- Alcorn County, 1 mi N of Kossuth
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.883, -88.633
A house was badly damaged when a large oak tree was blown on top of it.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Oklahoma, July 4, 20041 death · 1 injured · $52,000 · 61 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 4, 20043 injured · $1.4 million · 1.25 in hail · 12 events
- Hail and Damaging Winds in Kansas, July 4 to 5, 2004$1.0 million · 1.75 in hail · 27 events
- Hail in Texas, July 4, 2004$700,000 · 1 in hail · 1 event
- Damaging Winds and Lightning Strikes in Georgia, July 4, 2004$535,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 4, 2004$285,000 · 1 in hail · 17 events
- Tornado in Missouri, July 4, 2004$150,000 · F1 · 1 event
- Hail and Damaging Winds in Kansas, July 4, 2004$125,000 · 1.75 in hail · 19 events
- Damaging Winds in Tennessee, July 4, 2004$111,000 · 60 kt wind · 15 events
- Damaging Wind in Missouri, July 4, 20041 injured · $100,000 · 65 kt wind · 1 event
- Damaging Wind in Kansas, July 4, 2004$100,000 · 65 kt wind · 1 event
- Damaging Wind in Missouri, July 4, 2004$100,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415107, 5415108, 5415109.